Alert archive / Louisiana / Wind Advisories in 2011

Wind Advisory 8, NWS New Orleans, LA

April 26, 2011Amite County, Pike County, Wilkinson County, Mississippi; 10 parishes in Louisiana

NWS New Orleans, LA issued this wind advisory at Apr 26, 2011, 9:50 AM CDT for Amite County, Pike County, Wilkinson County, Mississippi; 10 parishes in Louisiana. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Apr 26, 2011, 9:50 AM CDT (14:50 UTC)
Expired
Apr 26, 2011, 1:00 PM CDT
In force
3 hr
Issued by
NWS New Orleans, LA

Counties Assumption Parish, LA, East Baton Rouge Parish, LA, East Feliciana Parish, LA, Iberville Parish, LA, Pointe Coupee Parish, LA, Saint Helena Parish, LA, Saint James Parish, LA, Saint John the Baptist Parish, LA, West Baton Rouge Parish, LA, West Feliciana Parish, LA, Amite County, MS, Pike County, MS, Wilkinson County, MS

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 2.8 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2011-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2833 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2011-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 180 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2833 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
528 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
180 m²/s²
0-3 km storm-relative helicity
243 m²/s²
Significant tornado parameter
2.5
Supercell composite
12.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

613 
WWUS74 KLIX 261450
NPWLIX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
950 AM CDT TUE APR 26 2011

...WAKE LOW DEVELOPING OVER CENTRAL AND SOUTHEASTERN LOUISIANA...

.WINDS WILL QUICKLY PICK UP TO NEAR 20 TO 35 MPH WITH GUSTS NEAR
40 MPH AT TIMES THIS MORNING. THIS WILL BE A SHORT DURATION EVENT.

LAZ034>038-046>050-056>058-MSZ068>070-261800-
/O.NEW.KLIX.WI.Y.0008.110426T1450Z-110426T1800Z/
POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-TANGIPAHOA-
IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-
ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-WILKINSON-AMITE-PIKE-
INCLUDING THE CITIES OF...NEW ROADS...LIVONIA...
ST. FRANCISVILLE...JACKSON...CLINTON...GREENSBURG...MONTPELIER...
HAMMOND...PONCHATOULA...PLAQUEMINE...WHITE CASTLE...PORT ALLEN...
ADDIS...BRUSLY...BATON ROUGE...GONZALES...DONALDSONVILLE...
DENHAM SPRINGS...WALKER...PIERRE PART...LABADIEVILLE...
PAINCOURTVILLE...LUTCHER...GRAMERCY...LAPLACE...RESERVE...
CENTREVILLE...WOODVILLE...GLOSTER...LIBERTY...CROSBY...MCCOMB
950 AM CDT TUE APR 26 2011

...WIND ADVISORY IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON. 

AS A WAKE LOW DEVELOPS ON THE BACK SIDE OF THE RAIN SHIELD WINDS
WILL QUICKLY RESPOND AND COULD GUSTS UP TO 40 TO 45 MPH. PLEASE BE
ON THE LOOK OUT FOR QUICKLY INCREASING WINDS AROUND THE BATON
ROUGE METRO AND NORTH TOWARDS MCCOMB LATE THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAB

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this wind advisory went out at Apr 26, 3:30 AM CDT, 6 hours 20 minutes earlier.

Area forecast discussion, Apr 26, 3:30 AM CDT, 6 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
330 AM CDT TUE APR 26 2011

.SHORT TERM...
AN AREA OF STRONG TO SEVERE CONVECTION CONTINUES TO MAKE ITS WAY
ACROSS SOUTH CENTRAL AND EAST CENTRAL LOUISIANA EARLY THIS
MORNING. THIS CONVECTION WILL BE MOVING INTO SOUTHWEST MISSISSIPPI
AND THE BATON ROUGE AREA AROUND 4 AM OR SHORTLY THEREAFTER. THE
CONVECTION WILL BE MOVING INTO A SOMEWHAT MORE STABLE ATMOSPHERE
AS IT PUSHES EAST INTO THE FORECAST AREA...SO SOME WEAKENING IS
EXPECTED. HOWEVER...THE STORMS MAY STILL BE STRONG TO SEVERE IN
THE PREDAWN HOURS WITH DAMAGING WIND GUSTS AND LARGE HAIL BEING
THE PRIMARY THREATS. AFTER THIS SHOT OF CONVECTION EARLY THIS
MORNING...WE PLAN TO MAINTAIN CHANCE POPS FOR TODAY ACROSS
SOUTHWEST MISSISSIPPI AND FOR MOST AREAS NORTH OF THE INTERSTATE
10 AND 12 CORRIDOR IN SOUTHEAST LOUISIANA. ELSEWHERE...A SLIGHT
CHANCE OF THUNDERSTORMS WILL BE IN THE OFFING TODAY.

THE CONVECTION TODAY IS A RESULT OF A MID LEVEL SHORT WAVE TROUGH
EJECTING OUT OF THE LOWER AND MID MISSISSIPPI THIS MORNING. A
SHORTWAVE AND A STRONG UPPER JET MAX AND WILL MOVE THROUGH THE
BASE OF THE SLOWLY PROGRESSIVE MID/UPPER LEVEL TROUGH OVER THE
CENTRAL CONUS TODAY BRINGING ANOTHER ROUND OF STRONG TO SEVERE
CONVECTION TO THE LOWER AND MID MISSISSIPPI VALLEY SPREADING INTO
THE TENNESSEE AND LOWER OHIO VALLEY REGIONS LATER IN THE DAY. THE
BULK OF THIS CONVECTION AND SEVERE WEATHER IS EXPECTED TO STAY TO
THE NORTH OF THE FORECAST AREA TODAY AND TONIGHT. ALTHOUGH THE
ATMOSPHERE ACROSS THE FORECAST AREA WILL BECOME QUITE UNSTABLE
WITH DAYTIME HEATING...DEEP MOISTURE WILL BE LACKING AND THERE
WILL BE SOMEWHAT OF A CAP TO OVERCOME. IN ADDITION...THE MAIN
FORCING WILL BE NORTH OF THE AREA. ANY CONVECTION THAT DOES FORM
HOWEVER...COULD BE STRONG TO SEVERE...ESPECIALLY OVER SOUTHWEST
MISSISSIPPI. A POSSIBLE FOCUS FOR CONVECTION TODAY MAY BE AN
OUTFLOW BOUNDARY ASSOCIATED WITH THE EARLY MORNING CONVECTION.

ON WEDNESDAY...A MORE AMPLIFIED SHORT WAVE TROUGH WILL MOVE ACROSS
THE LOWER MISSISSIPPI VALLEY. SURFACE LOW PRESSURE OVER ARKANSAS
EARLY IN THE DAY WILL QUICKLY MOVE INTO LOWER OHIO VALLEY BY
EVENING. THIS SYSTEM WILL PUSH A COLD FRONT ACROSS THE FORECAST
AREA WEDNESDAY AFTERNOON AND NIGHT. AGAIN THE MAJORITY OF THE
CONVECTION AND SEVERE WEATHER IS EXPECTED TO REMAIN NORTH OF THE
FORECAST AREA WEDNESDAY. HOWEVER...RAIN CHANCES AND THE THREAT OF
SEVERE WEATHER WILL BE HIGHER. ALTHOUGH MOISTURE WILL STILL NOT BE
PARTICULARLY DEEP AND A CAP MAY BE IN PLACE...THERE WILL BE MORE
FORCING AVAILABLE...THE ATMOSPHERE WILL BE QUITE UNSTABLE...AND A
SIGNIFICANTLY MORE SHEARED ENVIRONMENT WILL BE IN PLACE. ANY
CONVECTION DOES FORM COULD INDEED BE SEVERE WITH THE BEST CHANCE
FOR SEVERE WEATHER OVER THE NORTHERN SECTIONS OF THE FORECAST
AREA. IN ADDITION TO DAMAGING WINDS AND LARGE HAIL ON WEDNESDAY...
ISOLATED TORNADOES WILL ALSO BE POSSIBLE WITH SOME OF THE
THUNDERSTORMS. 11

.LONG TERM...
THE COLD FRONT WILL SWEEP EAST OF THE AREA WEDNESDAY NIGHT. DRIER
AND COOLER CONDITIONS WILL PREVAIL FOR THE END OF THE WORK WEEK.
RETURN FLOW WILL COMMENCE BY THE WEEKEND IN ADVANCE OF THE NEXT
UPPER TROUGH THAT WILL MOVE ACROSS THE NORTHERN AND CENTRAL
PLAINS AND INTO THE GREAT LAKES LATE IN THE WEEKEND AND INTO EARLY
NEXT WEEK. THIS SYSTEM WILL PUSH THE NEXT COLD FRONT INTO THE AREA
SUNDAY NIGHT OR MONDAY. MODELS HAVE SOME DIFFERENCES WITH THE
TIMING AND STRENGTH OF THIS SYSTEM. RAIN CHANCES WILL BE ON THE
INCREASE AGAIN SUNDAY INTO MONDAY. 11

&&

.AVIATION...
HAVE GENERALLY GONE WITH A PERSISTENCE FORECAST. EXPECT A LOW
STRATUS DECK TO DEVELOP TONIGHT WHICH WILL REDUCE CIGS TO MVFR OR
POSSIBLY IFR LEVELS IN SOME LOCATIONS. THE ONE EXCEPTION TO THIS
WILL BE KBTR THIS MORNING. CONVECTION BETWEEN ALEXANDRIA AND
LAFAYETTE APPEARS AS IF IT MAY REACH KBTR...SOMETIME BETWEEN 09Z AND
12Z. OTHERWISE...VFR CONDITIONS WILL PREVAIL. EXPECT MODERATE TO
STRONG SOUTHEASTERLY WINDS DURING DAYLIGHT HOURS...WITH LIGHTER AND
LESS GUSTY CONDITIONS DURING THE OVERNIGHT HOURS. WE MAY ALSO HAVE
TO CONSIDER MENTION OF CONVECTION AT KMCB LATER THIS MORNING...BUT
CHANCES ARE BELOW WHAT WOULD BE NEEDED FOR A TEMPO GROUP. 35

&&

.MARINE...
CONDITIONS SOMEWHAT VARIABLE THIS MORNING...WITH SOME AREAS IN
EXERCISE CAUTION RANGE...SOME IN ADVISORY RANGE...AND SOME BELOW
HEADLINE CRITERIA. WITH LOW PRESSURE EXPECTED TO MOVE NORTHEASTWARD
ALONG COLD FRONT...GRADIENT SHOULD TIGHTEN THIS MORNING...AND ALLOW
WINDS TO INCREASE TO ADVISORY LEVEL AT ALL LOCATIONS. CONDITIONS ARE
EXPECTED TO CONTINUE THROUGH WEDNESDAY NIGHT...ALTHOUGH THERE MAY BE
A FEW PERIODS WHERE WINDS FALL BELOW HEADLINE CRITERIA FOR A TIME.

WINDS WILL DIMINISH FOR A TIME THURSDAY AND FRIDAY BEFORE THE NEXT
SYSTEM TIGHTENS THE GRADIENT AGAIN ON SATURDAY. 35

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  86  70  88  56 /  30  20  50  20
BTR  88  72  89  58 /  30  20  40  10
ASD  87  73  87  60 /  20  10  40  20
MSY  87  74  88  65 /  20  10  30  20
GPT  84  75  86  61 /  20  10  40  20
PQL  84  71  86  62 /  20  10  30  30

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 7 AM THURSDAY FOR THE FOLLOWING
     ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
     FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
     STAKE ISLAND LA OUT 20 NM...COASTAL WATERS FROM PORT
     FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL
     WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO
     PORT FOURCHON OUT 20 NM...LAKE BORGNE...LAKE PONTCHARTRAIN
     AND LAKE MAUREPAS...AND MISSISSIPPI SOUND.

     SMALL CRAFT ADVISORY FROM 7 AM TUESDAY TO 7 AM THURSDAY FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM PASCAGOULA MS TO STAKE
     ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM PORT
     FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM...AND
     COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER TO PORT FOURCHON FROM 20 TO 60 NM.

MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 7 AM THURSDAY FOR THE FOLLOWING
     ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
     FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
     STAKE ISLAND LA OUT 20 NM...COASTAL WATERS FROM PORT
     FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL
     WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO
     PORT FOURCHON OUT 20 NM...LAKE BORGNE...LAKE PONTCHARTRAIN
     AND LAKE MAUREPAS...AND MISSISSIPPI SOUND.

     SMALL CRAFT ADVISORY FROM 7 AM TUESDAY TO 7 AM THURSDAY FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM PASCAGOULA MS TO STAKE
     ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM PORT
     FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM...AND
     COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER TO PORT FOURCHON FROM 20 TO 60 NM.

&&
Hazardous weather outlook, Apr 26, 4:15 AM CDT, 5 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
415 AM CDT TUE APR 26 2011

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>040-
046>050-056>070-MSZ068>071-077-080>082-270200-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
TANGIPAHOA-WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-
PEARL RIVER-HANCOCK-HARRISON-JACKSON-
415 AM CDT TUE APR 262011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS
OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TODAY...WITH THE
BEST CHANCE FOR THUNDERSTORMS ACROSS SOUTHWEST MISSISSIPPI AND THOSE
AREAS OF SOUTHEAST LOUISIANA NORTH OF THE INTERSTATE 10 AND 12
CORRIDOR. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS
SOUTHWEST MISSISSIPPI WERE A FEW STORMS MAY PRODUCE DAMAGING WINDS
AND LARGE HAIL.

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE GULF COASTAL WATERS AND
TIDAL LAKES THROUGH TONIGHT AS SOUTH WINDS OF 20 TO 25 KNOTS PREVAIL
WITH SEAS BUILDING UP TO 8 FEET IN THE OUTER COASTAL WATERS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AN UPPER LEVEL DISTURBANCE WILL PASS TO THE NORTH OF THE REGION
WEDNESDAY WITH A STRONG COLD FRONT PUSHING ACROSS THE AREA WEDNESDAY
AND WEDNESDAY NIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED WEDNESDAY
INTO WEDNESDAY NIGHT...AND A FEW OF THE STORMS COULD BE STRONG TO
SEVERE WEDNESDAY AFTERNOON AND EVENING. THERE IS A SLIGHT RISK FOR
SEVERE THUNDERSTORMS WEDNESDAY AFTERNOON AND EVENING. THE PRIMARY
THREATS WILL BE DAMAGING WINDS AND LARGE HAIL...HOWEVER AN ISOLATED
TORNADO IS ALSO POSSIBLE.

SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE ACROSS THE COASTAL
WATERS THROUGH EARLY THURSDAY MORNING. STRONG ONSHORE FLOW WEDNESDAY
IN ADVANCE OF THE COLD FRONT WILL SHIFT TO OFFSHORE WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL MAY BE REQUESTED LATER TODAY AND
AGAIN WEDNESDAY AND WEDNESDAY NIGHT.

In the hours before

Local storm report, Apr 26, 5:38 AM CDT, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
538 AM CDT TUE APR 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0507 AM     TSTM WND DMG     3 SW GREENWELL SPRING   30.55N 91.03W
04/26/2011                   EAST BATON ROUGE   LA   BROADCAST MEDIA

            A TREE WAS BLOWN DOWN IN THE COMMUNITY OF CENTRAL.

&&

11
Special weather statement, Apr 26, 5:50 AM CDT, 4 hours before
LAZ038-039-MSZ070-071-261145-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
550 AM CDT TUE APR 26 2011

...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING WALTHALL
COUNTY...PIKE COUNTY...WASHINGTON PARISH...TANGIPAHOA PARISH...

AT 546 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 29 MILES NORTH OF FRANKLINTON TO
NEAR MCCOMB TO AMITE...MOVING EAST AT 40 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
WILMER...SALEM...MOUNT HERMAN...TYLERTOWN...DEXTER...ENON...ANGIE...
VARNADO AND BOGALUSA

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.
Special weather statement, Apr 26, 6:15 AM CDT, 3 hours 35 minutes before
LAZ040-MSZ077-261215-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
615 AM CDT TUE APR 26 2011

...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING PEARL RIVER
COUNTY...ST. TAMMANY PARISH...

AT 609 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 15 MILES NORTHWEST OF COVINGTON TO
12 MILES WEST OF MANDEVILLE...MOVING EAST AT 35 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
FOLSOM...MADISONVILLE...ABITA SPRINGS...SUN...BUSH...LACOMBE...
SLIDELL AIRPORT...SLIDELL...PEARL RIVER...PICAYUNE AND MCNEIL

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.
Local storm report, Apr 26, 8:14 AM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
814 AM CDT TUE APR 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 AM     TSTM WND DMG     PONCHATOULA             30.44N 90.44W
04/26/2011                   TANGIPAHOA         LA   TRAINED SPOTTER

            RECORDED 59 MPH WIND GUST...LARGE LIMBS BLOWN
            DOWN...NEARBY FENCE BLOWN DOWN.

&&

JS
Local storm report, Apr 26, 8:33 AM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
833 AM CDT TUE APR 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 AM     TSTM WND DMG     MCCOMB                  31.25N 90.47W
04/26/2011                   PIKE               MS   EMERGENCY MNGR

            *** 1 FATAL, 2 INJ *** TREE FELL ON HOME ON CASTON ROAD.
            TREE KILLED A 3 YEAR OLD CHILD AND INJURED 2 OTHERS. PEAK
            WIND AT MCCOMB ASOS 32 KT.

&&

KGRAHAM
Special weather statement, Apr 26, 8:50 AM CDT, 1 hour before
MSZ082-261445-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
850 AM CDT TUE APR 26 2011

...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING JACKSON
COUNTY...

AT 846 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 15 MILES NORTH OF ST. MARTIN TO 11
MILES SOUTHWEST OF ST. MARTIN...MOVING EAST AT 30 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
OCEAN SPRINGS...GULF PARK ESTATES...VANCLEAVE...WADE...GAUTIER...
ESCATAWPA...PASCAGOULA AND MOSS POINT

THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS TO NEAR 40
MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS
HAVE PASSED.

THESE STORMS ARE ALSO PRODUCING OCCASIONAL TO FREQUENT LIGHTNING. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE
INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS
AND AVOID USING CORDED TELEPHONES UNLESS IT IS AN EMERGENCY.

95/DM

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 8:01 AM CDTSevere Thunderstorm WarningLIXHancock, Harrison59 min
Apr 26, 2:55 PM CDTWind AdvisoryLIXAmite, Pearl River, Pike, Walthall, Wilkinson40 hr
Apr 25, 10:02 PM CDTSmall Craft AdvisoryLIX57 hr
Apr 26, 4:50 AM CDTSevere Thunderstorm WarningLIXEast Baton Rouge, Livingston55 min
Apr 26, 5:57 AM CDTSpecial Marine WarningLIX63 min
Apr 26, 8:10 AM CDTSpecial Marine WarningLIX95 min
Apr 26, 9:37 AM CDTSpecial Marine WarningLIX83 min

Nearby

Wind Advisories in Louisiana, 2011Wind Advisories in Mississippi, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.